Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


On sequences $ (a_n \xi)_{n \ge 1}$ converging modulo $ 1$

Author: Yann Bugeaud
Journal: Proc. Amer. Math. Soc. 137 (2009), 2609-2612
MSC (2000): Primary 11J71, 11K06
Published electronically: February 4, 2009
MathSciNet review: 2497472
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that, for any sequence of positive real numbers $ (g_n)_{n \ge 1}$ satisfying $ g_n \ge 1$ for $ n \ge 1$ and $ \lim_{n \to + \infty} g_n = + \infty$, for any real number $ \theta$ in $ [0, 1]$ and any irrational real number $ \xi$, there exists an increasing sequence of positive integers $ (a_n)_{n \ge 1}$ satisfying $ a_n \le n g_n$ for $ n \ge 1$ and such that the sequence of fractional parts $ (\{a_n \xi\})_{n \ge 1}$ tends to $ \theta$ as $ n$ tends to infinity. This result is best possible in the sense that the condition $ \lim_{n \to + \infty} g_n = + \infty$ cannot be weakened, as recently proved by Dubickas.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 11J71, 11K06

Retrieve articles in all journals with MSC (2000): 11J71, 11K06

Additional Information

Yann Bugeaud
Affiliation: U.F.R. de Mathématiques, Université Louis Pasteur, 7, rue René Descartes, 67084 Strasbourg, France

PII: S 0002-9939(09)09822-0
Keywords: Distribution modulo $1$
Received by editor(s): October 6, 2008
Received by editor(s) in revised form: November 5, 2008
Published electronically: February 4, 2009
Communicated by: Ken Ono
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia